Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2006, 4:06 PM MDT for San Miguel County, New Mexico. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 4:06 PM MDT (22:06 UTC)
- Expired
- Jul 31, 2006, 5:30 PM MDT
- In force
- 84 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 116 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 312206 FFWABQ NMC047-312330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 406 PM MDT MON JUL 31 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 405 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 12 MILES SOUTHWEST OF VILLANUEVA...OR ABOUT 31 MILES EAST OF MORIARTY. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3507 10569 3507 10533 3529 10536 3528 10565 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:48 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 31, 2:48 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MDT MON JUL 31 2006 .DISCUSSION...OVER THE PAST SEVERAL DAYS OF FORECASTING...HAVE RUN OUT OF THINGS TO SAY. UPR LVL LOW CONTINUES TO REMAIN LOCATED OVER THE CENTRAL PART OF THE STATE. MODELS ARE STILL RELUCTANT TO MOVE IT OUT OF THE AREA. AS SOON AS ONE MOVES OUT ANOTHER REPLACES THE PREVIOUS ONE AS INDICATED BY MODELS. WILL BE A LITTLE CHANGE GOING INTO THE MIDDLE PART OF THE WEEK AS A LITTLE DRIER TREND EXPECTED ON WEDNESDAY AS THIS DAY WILL BE ABOUT THE ONLY SLIGHTLY DOWN DAY. BY THURSDAY UPR HIGH LOCATED EAST OF THE STATE WILL SLIDE EAST INTO THE LOWER MS VLY...OPENING NM UP TO SOME DEEPER SOUTHERLY FLOW. FOR THE NEAR TERM FORECAST...STATE TO REMAIN IN UNSETTLED WEATHER PATTERN. NO CHANGES TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 90 60 91 / 40 30 20 10 GALLUP.......................... 58 80 53 84 / 40 30 20 20 GRANTS.......................... 56 79 52 84 / 50 40 30 20 GLENWOOD........................ 61 90 58 90 / 50 50 30 40 CHAMA........................... 47 76 45 78 / 50 50 30 20 LOS ALAMOS...................... 55 81 51 82 / 60 40 30 20 RED RIVER....................... 45 73 41 72 / 60 50 50 30 TAOS............................ 54 82 48 83 / 50 40 30 30 SANTA FE........................ 57 82 53 84 / 60 50 30 20 SANTA FE AIRPORT................ 59 83 56 85 / 50 50 30 20 ESPANOLA........................ 55 84 53 86 / 50 30 20 20 ALBUQUERQUE HEIGHTS............. 65 85 65 88 / 50 50 30 20 ALBUQUERQUE VALLEY.............. 59 86 58 89 / 50 40 30 20 ALBUQUERQUE FOOTHILLS........... 62 82 61 86 / 50 50 30 20 ALBUQUERQUE WEST MESA........... 63 86 63 89 / 50 40 30 20 SOCORRO......................... 62 86 62 90 / 50 40 30 30 SANDIA PARK/CEDAR CREST......... 52 76 48 80 / 60 50 30 20 MORIARTY/ESTANCIA............... 56 85 55 85 / 50 50 30 20 CARRIZOZO....................... 61 86 58 88 / 50 40 30 30 RUIDOSO......................... 55 77 53 82 / 50 40 30 30 RATON........................... 58 83 54 82 / 40 40 30 30 LAS VEGAS....................... 56 78 54 81 / 50 40 30 30 ROY............................. 59 81 57 80 / 30 40 30 30 CLAYTON......................... 64 88 63 82 / 30 30 30 30 SANTA ROSA...................... 61 87 60 89 / 40 50 30 30 TUCUMCARI....................... 68 91 65 89 / 30 20 30 30 FORT SUMNER..................... 66 90 65 89 / 40 30 30 30 CLOVIS.......................... 66 91 66 91 / 30 20 30 30 PORTALES........................ 66 92 67 92 / 30 20 30 30 ROSWELL......................... 69 90 71 90 / 40 20 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 31, 6:00 AM MDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUL 31 2006 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING. STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO PEA OR DIME SIZE...WIND GUSTS TO AROUND 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY THUNDERSTORM RAINS MAY RESULT IN LOCALIZED FLOODING. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 99
In the hours before
Special weather statement, Jul 31, 12:00 PM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1200 PM MDT MON JUL 31 2006 NMZ004-311900- SANGRE DE CRISTO MOUNTAINS- 1200 PM MDT MON JUL 31 2006 ...STRONG THUNDERSTORM WITH LOCAL HEAVY RAIN DEVELOPING EAST OF SANTA FE... SEVERAL THUNDERSTORMS CONTINUE TO BUILD AND GAIN STRENGTH EAST OVER SANTA FE OVER THE MOUNTAIN PEAKS NORTH OF PECOS. THE STORMS ARE CURRENTLY LOCATED OVER THE WATERSHEDS STRADDLING THE SANTA FE AND SAN MIGUEL COUNTY LINE WEST OF THE COMMUNITY OF COWLES. BRIEF HEAVY RAIN OF ONE HALF INCH IN 30 MINUTES WILL BE POSSIBLE AS THE STORMS BUILD WESTWARD. RUNOFF WILL BE SPLIT BETWEEN THE PECOS RIVER DRAINAGE AND WEST SIDE DRAINAGES NEAR THE SANTA FE SKI BASIN. THESE STORMS MAY BUILD NORTHWEST TOWARDS CUNDIYO AND CHIMAYO NEAR THE NORTHERN SANTA FE COUNTY BORDER AREA BETWEEN 1230 PM AND 2 PM. WATCH FOR QUICK WATER RUNOFF INTO SMALL ROAD DITCHES AND ACROSS MOUNTAIN ROADS THAT HAPPEN TO CROSS INTO THIS SMALL AREA OF INCREASING STORMS. 03
Special weather statement, Jul 31, 12:30 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1230 PM MDT MON JUL 31 2006 NMZ002>004-311915- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANGRE DE CRISTO MOUNTAINS- UPPER RIO GRANDE VALLEY- 1230 PM MDT MON JUL 31 2006 ...ADDITIONAL STRONG THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL NEW MEXICO WEST OF LOS ALAMOS AND NEAR SIPAPU IN TAOS COUNTY... ...ARROYO AND SMALL STREAM FLOODING ADVISORY NORTH OF PECOS THROUGH 215 PM... LATEST NATIONAL WEATHER SERVICE RADAR IMAGES SHOW ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL DEVELOPING WEST OF LOS ALAMOS OVER THE VALLE GRANDE TERRITORY AND OVER SOUTHERN TAOS COUNTY ALONG HIGHWAY 218 NEAR SIPAPU AND EAST OF TRUCHAS IN EXTREME SOUTHEAST RIO ARRIBA COUNTY. BRIEF HEAVY RAIN OF ONE HALF INCH IN 30 MINUTES WILL BE POSSIBLE AS THE STORMS BUILD WESTWARD. WATCH FOR QUICK WATER RUNOFF INTO SMALL ROAD DITCHES AND ACROSS MOUNTAIN ROADS THAT HAPPEN TO CROSS INTO THESE SMALL AREA OF INCREASING STORMS. 03
Special weather statement, Jul 31, 3:50 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT MON JUL 31 2006 NMZ002-003-008>010-312240- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 350 PM MDT MON JUL 31 2006 ...STORMS WITH HEAVY RAIN INCREASING ACROSS CENTRAL NEW MEXICO JUST NORTH AND WEST OF ALBUQUERQUE AND RIO RANCHO METRO AREA... LATEST RADAR AND SATELLITE IMAGES SHOW INCREASING THUNDERSTORMS ACROSS SOUTHERN SANDOVAL COUNTY AND FAR WESTERN BERNALILLO COUNTY. AT 350 PM...THESE STORMS WHICH ARE CAPABLE OF HEAVY RAIN OF NEAR ONE INCH IN 20-30 MINUTES WERE ALIGNED FROM NEAR COCHITI LAKE SOUTHWEST TOWARDS ZIA AND SANTA ANA PUEBLOS INTO NORTHWEST BERNALILLO COUNTY OVER THE TOHAJIILEE NAVAJO RESERVATION.. THE STORMS ARE MOVING OR DEVELOPING SOUTH AND MAY REACH EDGES OF BERNALILLO AND RIO RANCHO WITH HEAVY RAIN BY 430 PM. STORMS COULD THEN MOVE DEEPER INTO BERNALILLO COUNTY AND ALBUQUERQUE BETWEEN 5 PM AND 7 PM. OTHER NEW STORMS WITH LOCALLY HEAVY RAIN WILL BE ACTIVE IN NORTHEAST CIBOLA COUNTY NORTH OF INTERSTATE 40 OVER LAGUNA RESERVATION AND NEAR ACOMA ALONG INTERSTATE 40. AN ARROYO AND SMALL FLOOD STREAM ADVISORY HAS ALREADY BEEN POSTED FOR EAST CENTRAL AND SOUTH CENTRAL SANDOVAL COUNTY NORTH OF RIO RANCHO. CONTINUE TO LISTEN FOR ADDITIONAL FLOOD ADVISORIES OR WARNINGS. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:03 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe | 57 min |
| Jul 31, 5:38 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 67 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.